MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 22/45; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 22/45; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000652
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a polarcup trial insert slotted 22/45 is chipped.As this was noticed in a non-surgical environment, there was not any patient involved.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that a polarcup trial insert slotted 22/45 is chipped.As this was noticed in a non-surgical environment, there was not any patient involved.The complaint device, used in treatment, was not returned for investigation.The reported issue could not be confirmed upon visual inspection of the complaint device.The lot number of the complaint part was not provided hence the production documentation could not be reviewed.The complaint history review was performed.A review of the risk management documentation verifies the failure mode and severity of the reported issue.No prior escalation actions are related to the reported issue.There are not any indications that the device did not meet the specifications at the time of manufacturing.Based on available information, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.No probable cause can be determined.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should the device be received.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
(b)(4).The sample was returned for evaluation.A visual exam was performed and it was observed that the corrugated tubing was torn.A device history record (dhr) review was performed on the lot number of the sample received and there were no issues found that could relate to the reported complaint.Based on the visual exam, the reported complaint was confirmed.The manufacturing site reports "the tubing of the device was supplied by our supplier." a non-conformance was opened to address this issue.

Brand Name
POLARCUP TRIAL INSERT SLOTTED 22/45
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13532791
Report Number9613369-2022-00030
Device Sequence Number19843386
Product Code LXH
UDI-Device Identifier07611996116663
UDI-Public07611996116663
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75000652
Device Catalogue Number75000652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer03/21/2022
03/21/2022
03/21/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/22/2022
03/23/2022
03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown